While rare, it is possible for a person to die from Xanax (alprazolam) withdrawal. Xanax is a benzodiazepine medication that is commonly prescribed to treat anxiety and panic disorders. When used long-term, Xanax can cause physical dependence, which can lead to withdrawal symptoms if the medication is stopped abruptly.
Xanax withdrawal symptoms can include anxiety, insomnia, tremors, seizures, and hallucinations. In severe cases, Xanax withdrawal can cause a condition known as status epilepticus, which is a prolonged seizure that can be life-threatening.
Additionally, individuals who have pre-existing medical conditions, such as heart disease or liver damage, may be at an increased risk for complications during Xanax withdrawal.
It is essential to seek medical attention if you are experiencing Xanax withdrawal, especially if you have a history of long-term use or other medical conditions. A doctor can monitor your symptoms, provide medications to manage your symptoms, and ensure that you are receiving proper medical care. In severe cases, hospitalization may be necessary to manage the symptoms of Xanax withdrawal and prevent potentially life-threatening complications.